Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 144, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 22, 2017, 10:05 PM CDT for Perry County, Stone County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 10:05 PM CDT (03:05 UTC)
- Expired
- Apr 22, 2017, 10:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
996
WUUS54 KMOB 230305
SVRMOB
MSC111-131-230345-
/O.NEW.KMOB.SV.W.0144.170423T0305Z-170423T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1005 PM CDT SAT APR 22 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Perry County in southeastern Mississippi...
Northern Stone County in southeastern Mississippi...
* Until 1045 PM CDT
* At 1005 PM CDT, a severe thunderstorm was located near Maxie, or 9
miles northwest of Wiggins, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wiggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3091 8934 3091 8914 3102 8914 3104 8885
3091 8885 3091 8889 3077 8889 3083 8934
TIME...MOT...LOC 0305Z 271DEG 21KT 3092 8927
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
438
WWUS54 KMOB 230343
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1043 PM CDT SAT APR 22 2017
MSC111-131-230353-
/O.EXP.KMOB.SV.W.0144.000000T0000Z-170423T0345Z/
Perry MS-Stone MS-
1043 PM CDT SAT APR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY AND NORTHERN
STONE COUNTIES WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mobile.
LAT...LON 3091 8934 3091 8914 3102 8914 3104 8885
3091 8885 3091 8889 3077 8889 3083 8934
TIME...MOT...LOC 0343Z 271DEG 21KT 3092 8902
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:29 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 22, 8:29 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 829 PM CDT Sat Apr 22 2017 .DISCUSSION...See updated information for land areas below. && .UPDATE...A narrow northeast to southwest oriented pre-frontal band of cold cloud tops => showers and storms was beginning to enter the northwest zones this evening. There are pockets of enhanced lightning in some of the storm clusters approaching interior southeast Mississippi. Latest mesoscale analysis shows storms approaching a favored area of instability where mid-level lapse rates ~7C/KM was positioned over the interior portions of the forecast area. This favors maintaining the marginal risk for isolated severe storms. Main threats continue to be localized damaging wind gusts in excess of around 60 mph. Small hail also remains a possibility in any of the more robust storm updrafts. /10 && .PREV DISCUSSION... /issued 646 PM CDT Sat Apr 22 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...As frontal boundary approaches the region from the northwest, potential of shra/tsra increases over the interior this evening and late in the evening along the coast. Best timing at MOB/BFM looks to be between 2305/2308Z and eastward into PNS during the early AM hours Sunday. Cigs lower to IFR categories and vsbys lower to MVFR categories with the passage of convection. Severe weather threat is marginal along the Gulf coast. /10 PREV DISCUSSION... /issued 250 PM CDT Sat Apr 22 2017/ NEAR TERM /Now Through Sunday/...Surface high pressure ridge over the area weakens today as a cold front approaches from the west. This cold front is expected to be moving into our interior southeast Mississippi counties this evening, generally around 9-10 pm. The front should be approaching the I-65 corridor by around midnight to 1 am Sunday, and then be clearing our forecast area by mid to late morning Sunday and be east of the region by around noon (or shortly thereafter). Isolated to scattered showers and thunderstorms are developing in advance of the front this afternoon, all of them to the west of our area at this time. We do expect some of these showers and storms to move into (or develop) over our interior southeast Mississippi counties late this afternoon (generally after around 4 pm or so) as they become a little more organized out ahead of the approaching front, with peak late afternoon heating and instability. These initial storms will continue through late evening, mainly over interior southeast Mississippi and southwest Alabama to the west of I-65. It is some of these late afternoon and evening storms that will have a marginal threat of becoming briefly severe (on an isolated basis) with damaging winds (up to 60 mph) and small hail being the primary threat. The Storm Prediction Center has most of our area outlooked with a Marginal Risk of severe weather this evening, but the overall severe threat looks to be very limited. Additional scattered showers and storms will sweep east across the area overnight in association with the actual frontal passage, but severe parameters will be very low and none of the late night storms are expected to be severe. A few lingering showers and storms east of I-65 in south central Alabama and over the western Florida panhandle Sunday morning, but rains ending and skies clearing during the afternoon. Low temperatures tonight ranging from the mid and upper 60s northwestern zones to the mid and upper 60s coastal and southeastern zones. Cooler on Sunday, with lower humidities too, in the wake of the cold front. Highs tomorrow afternoon ranging from the mid to upper 60s northwest to the lower 70s coastal and southeast. 12/DS SHORT TERM /Sunday night Through Tuesday night/...An upper low over the southeastern states moves slowly to just off the northeast states through the period while an associated surface low over Georgia likewise moves into the western Atlantic. A northerly surface flow over the forecast area continues through Monday night, with a light return flow developing on Tuesday ahead of a system advancing into the Plains. Will have dry conditions through the period. Lows Sunday night range from the upper 40s well inland to the lower 50s closer to the coast, then trend warmer through Tuesday night to range from the upper 50s well inland to the lower 60s at the coast. Highs on Monday will be mostly in the mid to upper 70s followed by highs mostly in the mid 80s on Tuesday except for lower 80s near the coast. /29 LONG TERM /Wednesday Through Saturday/...An upper trof over the Plains ejects off across the Great Lakes region early in the period with an associated surface low well to the north bringing a weak trailing cold front into the interior Gulf coast states late Wednesday night. The frontal boundary returns northward as a warm front Thursday into Friday as another system advances from the western states into the Plains. Have opted to continue with a dry forecast through Friday, although a few showers may develop each afternoon, then for Saturday moderate isentropic lift and improved deep layer moisture will support isolated to scattered showers and storms. Highs on Wednesday will range from the mid 80s inland to upper 70s at the coast then trend warmer by Friday with mid to upper 80s inland and lower 80s closer to the coast, with slightly lower highs for Saturday. Lows Wednesday night range from the lower 60s inland to the mid 60s closer to the coast, then trend warmer for Thursday night and Friday night with mid 60s inland with near 70 at the coast. /29 MARINE...A moderate onshore flow will gradually increase this evening in advance of an approaching cold front, then shift to a moderate offshore flow by Sunday morning. A moderate to occasionally strong offshore flow will then continue Sunday afternoon through Sunday night (possibly into early Monday). Exercise Caution conditions are expected, primarily on Sunday night, with winds up to 15 to 20 knots and seas offshore possibly reaching 5 to 6 feet. Winds and seas subside Tuesday and gradually become more onshore through midweek. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 22, 3:19 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 319 PM CDT Sat Apr 22 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-232030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 319 PM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and storms are expected late this afternoon and evening mainly along and west of I-65, followed by another round of scattered showers and storms which move across the area overnight. A few storms could become strong to possibly severe, mainly over southeast Mississippi and interior portions of southwest Alabama late this afternoon and evening. Any storms that become severe will produce strong wind gusts to near 60 mph and hail to the size of nickels. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is currently not anticipated due to the marginal severe weather potential. GMZ630>635-650-655-670-675-232030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 319 PM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight There will be a chance of showers and thunderstorms tonight into early Sunday morning ahead of and along an approaching cold front. A few of these storms could be strong with gusty winds with locally rough seas, frequent lightning and brief heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to strong winds may create hazardous conditions for small craft late Sunday into Monday morning.
In the hours before
Special weather statement, Apr 22, 6:10 PM CDT, 3 hours 55 minutes before
Special Weather Statement National Weather Service Mobile AL 610 PM CDT SAT APR 22 2017 ALZ051-230015- Choctaw AL- 610 PM CDT SAT APR 22 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN CHOCTAW COUNTY UNTIL 715 PM CDT... At 609 PM CDT, the strong thunderstorm was located over Zero, or 8 miles southeast of Meridian, moving southeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Butler and Lisman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3231 8809 3198 8826 3209 8845 3231 8842 TIME...MOT...LOC 2309Z 299DEG 18KT 3230 8860
Special weather statement, Apr 22, 7:46 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
746 PM CDT SAT APR 22 2017
MSZ067-230130-
Wayne MS-
746 PM CDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 830 PM CDT...
At 746 PM CDT, the strong thunderstorm was located near Goodwater, or
16 miles northwest of Waynesboro, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3182 8894 3183 8876 3185 8865 3189 8847
3159 8846 3169 8894
TIME...MOT...LOC 0046Z 288DEG 29KT 3183 8887Special weather statement, Apr 22, 8:45 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
845 PM CDT SAT APR 22 2017
ALZ051-052-MSZ067-076-230230-
Choctaw AL-Washington AL-Greene MS-Wayne MS-
845 PM CDT SAT APR 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON...EASTERN
WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL 930 PM CDT...
At 844 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Crandall to 7 miles east of
Waynesboro to 6 miles west of Buckatunna to 7 miles northeast of
Richton,and moving southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Chatom, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale and Gilbertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3186 8815 3181 8818 3176 8815 3147 8814
3135 8824 3132 8859 3135 8871 3186 8862
3189 8848 3194 8847
TIME...MOT...LOC 0144Z 295DEG 18KT 3188 8853 3163 8852 3151 8863 3144
8888Special weather statement, Apr 22, 9:05 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
905 PM CDT SAT APR 22 2017
MSZ075-076-230245-
Perry MS-Greene MS-
905 PM CDT SAT APR 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL PERRY AND WEST CENTRAL GREENE COUNTIES UNTIL 945
PM CDT...
At 905 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles southeast of Macedonia to near Mclaurin to
near Rock Hill,and moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3133 8914 3124 8868 3108 8877 3100 8900
3102 8915
TIME...MOT...LOC 0205Z 274DEG 23KT 3132 8907 3121 8917 3112 8934Special weather statement, Apr 22, 10:02 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1002 PM CDT SAT APR 22 2017
ALZ052-261-MSZ075-076-078-079-230400-
Washington AL-Mobile Inland AL-Perry MS-Stone MS-Greene MS-George MS-
1002 PM CDT SAT APR 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...GEORGE...
SOUTHERN PERRY...SOUTHERN GREENE AND STONE COUNTIES UNTIL 1100 PM
CDT...
At 1000 PM CDT, the strong thunderstorms were located along a line
extending from near Deer Park to 6 miles east of Poplarville,and
moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wiggins, Citronelle, Lucedale, Leakesville, Chunchula, Perkinston,
McHenry, Gulfcrest, Deer Park, Calvert, Mount Vernon, McLain and
Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8934 3091 8914 3101 8914 3126 8839
3117 8794 3116 8794 3116 8797 3115 8795
3092 8805 3073 8869 3073 8888 3068 8889
3068 8924 3065 8925 3065 8934
TIME...MOT...LOC 0300Z 291DEG 21KT 3122 8840 3087 8943The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:46 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Apr 22, 8:32 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 43 min |
| Apr 22, 8:50 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 40 min |
| Apr 22, 9:05 PM CDT | Special Weather Statement | MOB | Perry | 40 min |
| Apr 22, 10:02 PM CDT | Special Weather Statement | MOB | George, Stone | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.